Advertisement

Quasidensity: A Survey and Some Examples

  • Stephen Simons
Chapter

Abstract

In three previous papers, we discussed quasidense multifunctions from a Banach space into its dual, or, equivalently, quasidense subsets of the product of a Banach space and its dual. In this paper, we survey (without proofs) some of the main results about quasidensity, and give some simple limiting examples in Hilbert spaces, reflexive Banach spaces, and nonreflexive Banach spaces.

Keywords

Multifunction Maximal monotonicity Quasidensity Sum theorem Subdifferential Strong maximality Type (FPV) Type (FP) 

AMS 2010 Subject Classification

47H05 47N10 52A41 46A20 

References

  1. 1.
    Alves, M.M., Svaiter, B.F.: A new old class of maximal monotone operators. J. of Convex Anal. 16, 881–890 (2009)MathSciNetzbMATHGoogle Scholar
  2. 2.
    Bauschke, H., Borwein, J.M., Wang, X., Yao, L.: Every maximally monotone operator of Fitzpatrick-Phelps type is actually of dense type. Optim. Lett. 6, 1875–1881 (2012)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Bauschke, H.H., Simons, S.: Stronger maximal monotonicity properties of linear operators. Bull. Austral. Math. Soc. 60, 163–174 (1999)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Brøndsted, A., Rockafellar, R.: On the subdifferentiability of convex functions. Proc. Amer. Math. Soc. 16, 605–611 (1965)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Fitzpatrick, S.: Representing monotone operators by convex functions. In: Functional Analysis and Optimization, vol. 20, pp. 59–65. Austral. Nat. Univ., Canberra (1988)Google Scholar
  6. 6.
    Fitzpatrick, S.P., Phelps, R.R.: Some properties of maximal monotone operators on nonreflexive Banach spaces. Set–Valued Analysis 3, 51–69 (1995)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Galán, M.R., Simons, S.: A new minimax theorem and a perturbed James’s theorem. Bull. Austral. Math. Soc. 66, 43–56 (2002)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Gossez, J.P.: Opérateurs monotones non linéaires dans les espaces de banach non réflexifs. J. Math. Anal. Appl. 34, 371–395 (1971)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Pryce, J.D.: Weak compactness in locally convex spaces. Proc. Amer. Math. Soc. 17, 148–155 (1966)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Rockafellar, R.T.: Extension of Fenchel’s duality theorem for convex functions. Duke Math. J. 33, 81–89 (1966)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Rockafellar, R.T.: On the maximal monotonicity of subdifferential mappings. Pac. J. Math 33, 209–216 (1970)MathSciNetCrossRefGoogle Scholar
  12. 12.
    Rockafellar, R.T.: On the maximal monotonicity of sums of nonlinear monotone operators. Trans. Amer. Math. Soc. 149, 75–88 (1970)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Simons, S.: Subtangents with controlled slope. Nonlinear Analysis 22, 1373–1389 (1994)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Simons, S.: Minimax and monotonicity. Lecture Notes in Mathematics., vol. 1693. Springer–Verlag (1998)Google Scholar
  15. 15.
    Simons, S.: From Hahn–Banach to monotonicity. Lecture Notes in Mathematics., vol. 1693, 2nd edn. Springer–Verlag (2008)Google Scholar
  16. 16.
    Simons, S.: “densities” and maximal monotonicity. J. Convex Anal. 23, 1017–1050 (2016)Google Scholar
  17. 17.
    Simons, S.: Quasidense monotone multifunctions. Set–Valued Var. Anal. 26, 5–26 (2018)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Simons, S., Wang, X.: Ubiquitous subdifferentials, r l-density and maximal monotonicity. Set-Valued Var. Anal. 23, 631–642 (2015)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Voisei, M.D., Zălinescu, C.: Strongly–representable monotone operators. J. of Convex Anal. 16, 1011–1033 (2009)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Stephen Simons
    • 1
  1. 1.Department of MathematicsUniversity of CaliforniaSanta BarbaraUSA

Personalised recommendations